MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number MA-D20
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by japan that during service and evaluation, it was determined that the attachment device was heating up and had vibration.It was further observed that the device had a worn bearing, cosmetic damage, and unexpected noise.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in january 2024.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once investigation has been completed, a supplemental medwatch will be submitted accordingly.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed, and it was determined that the device was heating up and had vibration.It was further observed that the device had a worn bearing, cosmetic damage, and unexpected noise.It was further determined that the device failed pretest for visual assessment and temperature assessment.Therefore, the reported condition of the device generating heat was confirmed.The assignable root cause was determined to be due to component failure from normal wear.Correction: device availability: d9: the device availability date was incorrect in the initial report.The date has been updated from 1/29/2024 to 1/28/2024.

Brand Name
MINIMAL ACCESS ATTACHMENT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key18746643
Report Number1045834-2024-00186
Device Sequence Number3703439
Product Code HBE
UDI-Device Identifier00845384004356
UDI-Public00845384004356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA-D20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown